Alert archive / Iowa / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 44, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at May 30, 2000, 4:50 AM CDT for Allamakee County, Iowa. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 30, 2000, 4:50 AM CDT (09:50 UTC)
- Expired
- May 30, 2000, 5:45 AM CDT
- In force
- 55 min
- Issued by
- NWS La Crosse, WI
- Area
- Whole counties
County Allamakee County, IA
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 9.8 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1160 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 368 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
084 WUUS53 KARX 300950 SVRLSE IAC005-301045- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 450 AM CDT TUE MAY 30 2000 THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ALLAMAKEE COUNTY IN NORTHEAST IOWA * UNTIL 545 AM CDT * AT 450 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING LARGE HAIL 7 MILES NORTHWEST OF CHURCHTOWN...OR ABOUT 10 MILES NORTH OF WAUKON. THIS ACTIVITY WAS MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR NEW ALBIN AT 450 AM CDT SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND GUSTS IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. KRC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 4:21 AM CDT, 29 minutes earlier.
Area forecast discussion, May 30, 4:21 AM CDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 421 AM CDT TUE MAY 30 2000 MAIN FORECASTS CONCERNS WITH THIS PACKAGE IS PRECIPITATION TIMING AND LOCATION. LOOKING AT THE DOPPLER RADAR SHOWERS AND THUNDERSTORMS WERE MOVING INTO THE WESTERN PART OF THE COUNTY WARNING AREA. THIS ACTIVITY WAS ASSOCIATED WITH A MESOSCALE COMPLEX THAT MOVED ACROSS NEBRASKA AND WESTERN IOWA LAST NIGHT. WATER VAPOR IMAGERY AND PROFILERS SHOW THAT A 80 KNOT 300 MB JET MAX WAS MOVING EAST ACROSS NORTHERN IOWA AND SOUTHERN MINNESOTA. THE COUNTY WARNING AREA WILL BE LOCATED IN THE RIGHT ENTRANCE OF THIS UPPER LEVEL JET. AS A RESULT...THE THUNDERSTORMS WILL LIKELY CONTINUE ACROSS THE COUNTY WARNING AREA THIS MORNING. ADDITIONAL SHOWERS WERE LOCATED OVER THE DAKOTAS AND WESTERN MINNESOTA. THIS SHOWER ACTIVITY WAS ASSOCIATED WITH 325K ISENTROPIC LIFT. THE MODELS INDICATE THAT THIS ISENTROPIC LIFT WILL MOVE ACROSS THE COUNTY AREA THIS MORNING AND THEN MOVE EAST OF THE REGION THIS AFTERNOON. LOOKING AT THE MODELS THIS MORNING...THEY ARE IN GOOD AGREEMENT THAT THE COLD FRONT OVER CENTRAL MINNESOTA WILL MOVE EAST ACROSS THE COUNTY WARNING AREA LATE THIS MORNING AND EARLY THIS AFTERNOON. HOWEVER...THEY DISAGREE ON HOW FAR SOUTH THIS FRONT WILL GET AND THEY ALSO DIFFER ON THE LOCATION OF THE PRECIPITATION. THE NGM SHOWS THAT THE FRONT WILL STALL OVER NORTHERN IOWA. THE ETA SHOWS THAT THIS FRONT WILL STALL NEAR THE MISSOURI AND IOWA BOARDER. MEANWHILE...THE AVN IS BETWEEN THE TWO MODELS. THE MAIN REASON WHY THE NGM IS THE FARTHEST NORTH OF THE FRONT IS THAT THE 700 MB TEMPERATURES ARE MUCH WARMER THAN EITHER THE AVN OR ETA. AS A RESULT...THE CAP IS FARTHER NORTH AND IN TURN THE MCS ARE DEVELOPING MUCH FURTHER NORTH. LOOKING AT THE 700 MB WINDS ON THE PROFILERS... THEY SHOW WESTERLY WINDS ACROSS SOUTH DAKOTA...NEBRASKA... MINNESOTA...AND IOWA. AS A RESULT...THE WARM 700 MB TEMPERATURES WHICH WERE OVER KANSAS AND SOUTHERN NEBRASKA AT 00Z WILL BE PUSHED EAST AND AS A RESULT...THE NGMS 700 MB TEMPERATURES ARE TOO WARM IN LATER PERIODS OF THE MODELS. WITH A MCS MOVING ACROSS IOWA AND KNOWING THAT THE ETA HAS MORE LEVELS IN THE LOWER LEVELS OF THE MODEL...I PREFER THE ETA SOLUTION OVER THE AVN. THE ETA SHOWS THAT THE BEST CHANCE OF PRECIPITATION WILL OCCUR ACROSS NORTHEAST IOWA AND SOUTHWEST WISCONSIN. THE MODELS SHOW THAT THE PRECIPITATION THROUGH WEDNESDAY WILL BE ASSOCIATED WITH MESOSCALE CONVECTIVE COMPLEXES. THESE WILL DEVELOP OVER WESTERN NEBRASKA DURING THE EVENING AND THEN THE CORFIDI VECTORS SHOW THAT THESE SYSTEM WILL MOVE EAST ACROSS IOWA. THEY WILL MOVE THROUGH THE NORTHEAST IOWA COUNTIES DURING THE OVERNIGHT PERIODS AND THROUGH THE SOUTHWEST WISCONSIN COUNTIES AROUND SUNRISE AND DURING THE EARLY MORNING HOURS. THANKS FOR THE COORDINATION CALL KDMX. .LSE...NONE. BOYNE
Nearby
Severe Thunderstorm Warnings in Iowa, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.